Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 380, NWS Jackson, MS

July 22, 2002East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2002, 6:25 PM CDT for East Carroll Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2002, 6:25 PM CDT (23:25 UTC)
Expired
Jul 22, 2002, 7:10 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County East Carroll Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2599 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 22, 2:45 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON JUL 22 2002

ACTIVE CONVECTION IS ONGOING ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON. NO AVAILABLE SOUNDING HERE THIS MORNING DUE TO EQUIPMENT
PROBLEMS...BUT BIRMINGHAM SOUNDING FROM TODAY SHOWED VERY UNSTABLE
AIRMASS IN PLACE. LATEST WATER VAPOR IMAGERY SHOWS SOME DRY AIR
ACROSS NORTHERN MISSISSIPPI. THIS DRY AIR IS HELPING TO DESTABILIZE
THE AIRMASS OVER MUCH OF MISSISSIPPI. WITH A COLD FRONT DIPPING INTO
NORTHERN MISSISSIPPI AND NORTHEAST LOUISIANA BY TUESDAY
NIGHT...EXPECT CONTINUED SCATTERED CONVECTIVE ACTIVITY ON TUESDAY
IN THE CONTINUED WARM AND UNSTABLE AIRMASS. WILL ALSO CONTINUE
MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT TUESDAY
NIGHT DUE TO THE INFLUENCE OF THE FRONT. THE AMOUNT OF ACTIVITY ON
WEDNESDAY WILL DEPEND ON HOW FAR SOUTH THE FRONT IS ABLE TO MOVE.
THE FRONT SHOULD CONTINUE TO WEAKEN AS IT MOVES SOUTH...BUT DRIER
AIR SHOULD AT LEAST GET INTO NORTHERN SECTIONS ON WEDNESDAY AND
ALLOW FOR REDUCED CONVECTION THERE.

FOR TEMPERATURES...THE APPROACHING FRONT WILL HAVE MINIMAL EFFECT ON
TEMPERATURES IN OUR FORECAST AREA. THE AIR AT THE SURFACE WILL
CONTINUE TO BE VERY WARM AND HUMID WITH THE DEEP LAYER OF DRIER AIR
ABOVE THE SURFACE HELPING TO SUPPRESS CONVECTION AND CLOUDS BUT
ALLOWING MORE SUNSHINE TO KEEP THINGS SEASONABLY HOT.

IN THE EXTENDED...FRIDAY THROUGH MONDAY...THE LATEST AVN MODEL RUN
IS STILL SHOWING DRIER AIR IN THE AREA FRIDAY...ESPECIALLY IN THE
NORTHERN HALF OF THE FORECAST AREA. THE AVN EXTENDED MODEL IS
BUILDING A 500 MB RIDGE OVER SOUTHEASTERN U.S. WHICH SHOULD HELP TO
REDUCE THE AMOUNT OF CONVECTION IN THE LOWER MISSISSIPPI VALLEY
THROUGH THE EXTENDED PERIOD. WILL GENERALLY GO WITH JUST SLIGHT
CHANCE OF AFTERNOON AND EVENING CONVECTION THROUGH THE PERIOD. HIGH
TEMPERATURES SHOULD BE UP AROUND 95 EACH DAY ACROSS THE REGION.

JAN 71/92/73/92 2334
MEI 72/93/73/92 2334

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

15

In the hours before

Local storm report, Jul 22, 2:30 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 22 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    3NE BURNSIDE              MS   1.00 INCH HAIL
07/22/02   NESHOBA                        NICKEL- TO QUARTER-SIZED
                                          HAIL REPORTED IN THE
                                          NORTH BEND COMMUNITY.
                                          REPORTED BY NESHOBA
                                          COUNTY EMA.
Local storm report, Jul 22, 3:17 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 22 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    BYRAM                     MS   WIND DAMAGE
07/22/02   HINDS                          WINDOWS WERE BLOWN OUT OF
                                          BUILDINGS.  NUMEROUS
                                          POWER OUTAGES IN THE
                                          AREA.  REPORTED BY HINDS
                                          COUNTY EMA.
Special weather statement, Jul 22, 3:22 PM CDT, 3 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON JUL 22 2002

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED THROUGH LATE AFTERNOON AND EARLY EVENING OVER MUCH OF
MISSISSPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST
LOUISIANA.

FREQUENT LIGHTNING...DAMAGING WINDS TO 70 MPH...LOCALLY HEAVY
RAINS AND DIME SIZE HAIL WILL ACCOMPANY THE ISOLATED SEVERE
STORMS.  THE STORMS WILL DECREASE RAPIDLY IN COVERAGE AFTER
SUNSET.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...MAY BE NEEDED THROUGH THE EARLY EVENING
HOURS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 22, 4:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT MON JUL 22 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0238 PM    GREENWOOD AP              MS   WIND DAMAGE
07/22/02   CARROLL                        HIGH WINDS FLIPPED
                                          PLANES...DAMAGED
                                          HANGARS...AND DESTROYED A
                                          SHED.  REPORTED BY THE
                                          GREENWOOD AIRPORT.
Local storm report, Jul 22, 5:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON JUL 22 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    3W BENTONIA               MS   WIND DAMAGE
07/22/02   YAZOO                          TREES REPORTED DOWN
                                          ACROSS SR 433.  REPORTED
                                          BY YAZOO COUNTY EMA.
Local storm report, Jul 22, 5:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON JUL 22 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    SICILY ISLAND             LA   WIND DAMAGE
07/22/02   CATAHOULA                      TREES AND POWERLINES DOWN
                                          ALONG SR 15 BETWEEN
                                          WISNER AND SICILY ISLAND.
                                          REPORTED BY CATAHOULA
                                          PARISH 911.

0515 PM    LARTO                     LA   WIND DAMAGE
07/22/02   CATAHOULA                      TREES DOWN AROUND LAKE
                                          LARTO.  REPORTED BY
                                          CATAHOULA PARISH 911.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:30 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo45 min
Jul 22, 1:47 PM CDTSevere Thunderstorm WarningJANLincoln43 min
Jul 22, 2:14 PM CDTSevere Thunderstorm WarningJANNeshoba41 min
Jul 22, 2:29 PM CDTSevere Thunderstorm WarningJANRankin46 min
Jul 22, 2:41 PM CDTSevere Thunderstorm WarningJANHinds44 min
Jul 22, 3:00 PM CDTSevere Thunderstorm WarningJANLeake40 min
Jul 22, 3:00 PM CDTSevere Thunderstorm WarningJANLeake45 min
Jul 22, 3:10 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jul 22, 3:32 PM CDTSevere Thunderstorm WarningJANSimpson, Smith43 min
Jul 22, 3:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Jul 22, 3:50 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery50 min
Jul 22, 4:09 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Jul 22, 4:17 PM CDTSevere Thunderstorm WarningJANJasper, Smith43 min
Jul 22, 4:18 PM CDTSevere Thunderstorm WarningJANYazoo47 min
Jul 22, 4:41 PM CDTSevere Thunderstorm WarningJANOktibbeha44 min
Jul 22, 5:23 PM CDTSevere Thunderstorm WarningJANHinds42 min
Jul 22, 5:24 PM CDTSevere Thunderstorm WarningJANClarke46 min
Jul 22, 5:46 PM CDTSevere Thunderstorm WarningJANMarion44 min
Jul 22, 6:18 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Jul 21, 7:37 PM CDTSevere Thunderstorm WarningJANCatahoula43 min
Jul 21, 7:42 PM CDTSevere Thunderstorm WarningJANCatahoula38 min
Jul 22, 5:00 PM CDTSevere Thunderstorm WarningJANCatahoula45 min
Jul 22, 5:53 PM CDTSevere Thunderstorm WarningJANTensas47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.